Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What is eosinophilic folliculitis ?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
I recently had a biops performed for a skin irritation I have had fo over a year.I've taken several anti biotics with no resolve. It is piuritic and on my chest, back and shoulders. Biopsy showed coooobacilli in the lumen of the inflamed follicular unit. Also an accumulation of neutrophils and eosiniphils within its lumen. Does that mean that this is eosonophilic folliculitis? (HIV symptom) I called the lab and they said no because in eosonophilic folliculitis there would have been far more. What is your opinion?
Posted Thu, 19 Apr 2012 in Skin Rash
Answered by Dr. P V S Prasad 14 hours later

Thanks for your query,

It is very interesting to go through your problem. I also feel that it is not eosinophilic folliculitis as this may show many eosinophils alsmost forming an abscess in the epidermis.

Hence I need more tools to identity your problem. You must undergo another HIV test now. I also would like to have the glimpses of clinical photos and histo-pathology photos if possible.

Send your reports and images to this email id " YYYY@YYYY " with subject line as "Dr. P V S Prasad"

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor